q

COVID 19 Vaccine and injectables: Latest official guidance

Could the COVID 19 vaccine cause unwanted dermal filler complications?

Read this post for the latest official guidance on how to minimise risks associated with having the COVID 19 vaccine and dermal filler

With my medical background I am always assessing risk for my patients and this extends to my private clinic in Aesthetics. I want the best for all that I treat and keep abreast with the latest guidance in order to prevent unwanted outcomes. It has been reported that a very small number of patients treated with dermal filler shortly after having the vaccine or close within it being administered that it causes an unwanted complication. Read below for more details.

There has been a very small number of reported cases of increased immune response to dermal filler if administered to close to having the COVID vaccine. This can be treated and helped to settle. Info source ACE group @acegroupworld

Dermal filler and COVID vaccine

As a member of the Aesthetic Complications Group (ACE) I have access to the latest guidance to maintain safe practice. I have provided a summary of my interpretation of the guidance below (1).

This complication is a rare occurrence and could still be natural incidence of this recognised complication due to the sheer number of treatments done a day. The complication can cause inflammatory reactions or nodules which may require medical treatment to prevent further complications e.g. infection , unsatisfactory aesthetic outcome.

Remember, dermal filler is a similar substance naturally found in your dermis(skin), but it is still a foreign substance and takes a few weeks to mix with your tissues fully. Dermal filler is a temporary aesthetic treatment that eventually broken down by the body normally over 6-24 months.

Guidance as follows: Do not have dermal filler or skin booster treatment within 3 weeks of a COVID vaccine. This is clinic policy with reference to ACE guidance.

Other aesthetic treatments

‘There is currently no evidence that COVID-19 vaccination or infection has a detrimental effect on other aesthetic procedures, including botulinum toxin. However, as patients may become unwell and experience flu-like symptoms following vaccination, the ACE Group recommends avoiding treatments for 1 week before and  post vaccine.'(1)

Please contact my clinic if you have any further questions. I am always happy to help.

Dr Kara

Source:

  1. https://uk.acegroup.online/blog/2021/03/06/covid-19-fillers/ , 15/03/2021
× How can I help?